Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 255, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 9, 2011, 9:14 PM EDT for Alleghany County, Botetourt County, Craig County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 9:14 PM EDT (01:14 UTC)
- Expired
- Jun 9, 2011, 9:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, Botetourt County, VA, Craig County, VA
The radar
The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS51 KRNK 100114 SVRRNK VAC005-023-045-100215- /O.NEW.KRNK.SV.W.0255.110610T0114Z-110610T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 914 PM EDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA WESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA SOUTHERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA * UNTIL 1015 PM EDT. * AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF NEW CASTLE...AND MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... NEW CASTLE... ORISKANY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3772 7987 3745 7987 3751 8019 3762 8019 TIME...MOT...LOC 0114Z 270DEG 5KT 3759 8014 $$ JJ
2 follow-up statements
319
WWUS51 KRNK 100130
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 PM EDT THU JUN 9 2011
VAC005-023-045-100215-
/O.CON.KRNK.SV.W.0255.000000T0000Z-110610T0215Z/
CRAIG VA-BOTETOURT VA-ALLEGHANY VA-
930 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN CRAIG...WESTERN BOTETOURT AND SOUTHERN ALLEGHANY
COUNTIES...
AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF ORISKANY...
OR 6 MILES NORTH OF NEW CASTLE...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
ORISKANY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3753 7995 3754 8018 3763 8015 3768 8001
3770 7993
TIME...MOT...LOC 0130Z 257DEG 5KT 3759 8011
$$
JJ620
WWUS51 KRNK 100145
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT THU JUN 9 2011
VAC005-023-045-100155-
/O.CAN.KRNK.SV.W.0255.000000T0000Z-110610T0215Z/
CRAIG VA-BOTETOURT VA-ALLEGHANY VA-
945 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG...WESTERN
BOTETOURT AND SOUTHERN ALLEGHANY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3753 7995 3754 8018 3763 8015 3768 8001
3770 7993
TIME...MOT...LOC 0145Z 257DEG 5KT 3759 8008
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:49 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 9, 7:49 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT THU JUN 9 2011
.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN TONIGHT INTO FRIDAY. A COOL FRONT WILL
SLIP SOUTH TO ALONG THE MASON-DIXON LINE SATURDAY...THEN THROUGH
THE MID ATLANTIC REGION SUNDAY. A MORE COMFORTABLE AREA OF HIGH
PRESSURE RECLAIMS THE REGION INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
PULSE STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE FOR THE NEXT
COUPLE OF HOURS ESPECIALLY IN THE MOUNTAINS. EXPECTED COVERAGE AND
INTENSITY OF CONVECTION WILL DECREASE WITH THE LOSS OF HEATING
THIS EVENING INTO TONIGHT. INCREASED POP IN THE WEST THIS EVENING.
WILL ADD TO FOG TONIGHT WHERE RAIN FELL FROM CONVECTION.
.PREVIOUS DISCUSSION...
PULSE THUNDERSTORMS ACROSS NW NC AND EXTREME SW VA WILL CONTINUE
THIS LATE PM AND EARLY EVENING...SOME OF WHICH COULD BE SEVERE
WITH LARGE HAIL THE MAIN THREAT. EXPECTING COVERAGE TO EXTEND A
LITTLE FURTHER NORTH AS OUTFLOW BOUNDARIES FROM STORMS TO THE WEST
INTERACT WITH THE SOUPY AIR MASS. CAN'T RULE OUT SOME WATER
PROBLEMS TOO AS THESE STORMS WILL LIKELY BE HOOKED TO THE MOUNTAIN
CHAIN AND THUS VERY SLOW MOVERS. DESPITE SLT CHC POPS IN THE
FORECAST PROSPECTS FOR GETTING STORMS INTO THE ROANOKE AND NEW
RIVER VALLEYS LOOK SLIM ATTM...BUT ENOUGH OF A CHC TO MENTION IN
THE FORECAST. WILL KEEP SLT CHC POPS REGION-WIDE TONIGHT...AS
INSTABILITY WILL LAST THROUGH THE NEXT IN THE WARM HUMID AIR MASS.
EXPECTING A SIMILAR OUTCOME ON FRIDAY...PERHAPS MORE STORMS ACROSS
SE WEST VA AS SOME UPPER LEVEL DISTURBANCES CONTRIBUTE TO LIFTING
FALLING INTO THE WEAK LEE TROUGH THAT WILL PERSIST. SOMEWHAT MORE
WIDESPREAD CLOUD SHIELD SHOULD TAKE 2-4F DEGREES OFF OF MAX T FROM
THURSDAY. MODELS AGAIN FOCUSING ON NW NC FRIDAY SO ADDED LIKELY
POPS THERE...PROBABLY DEVELOPING AROUND NOON LIKE WHAT HAPPENED
TODAY. SLIGHTLY GREATER WIND SPEEDS AND MORE OF A VEERED PROFILE
WILL ALSO NUDGE UP AMOUNT OF SURFACE CONVERGENCE ALONG THE BLUE
RIDGE.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
FORECAST AREAS STAYS IN A VERY MOIST AIR MASS THROUGH
SUNDAY...ESPECIALLY ON SATURDAY AHEAD OF THE FRONT WHEN SURFACE
AND LOW LEVEL WINDS WILL BE FROM THE SOUTHWEST. EXPECT WIDESPREAD
COVERAGE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT SATURDAY
THROUGH SUNDAY. AFTERNOON HIGHS SATURDAY WILL DEPEND ON HOW MUCH
QUICKLY CLOUDS DEVELOP IN THE MORNING AND HOW WIDESPREAD THE
PRECIPITATION IS DURING THE AFTERNOON. IN GENERAL KEPT
TEMPERATURES IN THE 80S SINCE THE MODELS WERE HOLDING 850 MB
TEMPERATURES FROM +14 TO +18.
LIFTED INDEX FORECASTS FROM THE GFS AND SREF ARE BEGINNING TO
SUGGEST A SLOWER ARRIVAL AND MOVEMENT OF THE FRONT ON SUNDAY. IF
THIS TIMING PANS OUT...IT WOULD PROLONG THE CHANCE OF
PRECIPITATION...ESPECIALLY IN THE SOUTHERN COUNTY WARNING AREA
WELL INTO SUNDAY NIGHT.
IN GENERAL USED THE MAV GUIDANCE FOR HIGH AND LOW TEMPERATURES AND
FOR SURFACE DEW POINTS FOR THIS TIME FRAME.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LOW LEVEL WINDS BECOME NORTH THEN EAST BEHIND THE COLD FRONT ON
MONDAY AND TUESDAY. THIS WILL BRING DRIER AND SLIGHTLY COOLER AIR
INTO THE FORECAST AREA. HAVE KEPT THE FORECAST FOR MONDAY AND
TUESDAY DRY.
SURFACE LOW PRESSURE SLOWLY APPROACHING THE REGION FROM THE
CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WILL BRING THE CHANCE
FOR PRECIPITATION BACK INTO THE MID ATLANTIC REGION ON WEDNESDAY
AND THURSDAY. STAYED CLOSE TO BIAS CORRECTED HPC GUIDANCE SUNDAY
NIGHT THROUGH THURSDAY.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING
INTO TONIGHT WITH THE BEST CHANCE IN KBLF AND KROA. FOG WILL
BECOME MUCH MORE LIKELY WHERE HEAVY RAIN FELL FROM CONVECTION.
ELSEWHERE..EXPECTING SAME COVERAGE...DURATION AND INTENSITY OF
FOG AT LWB/DAN/LYH AS YESTERDAY. HIGH PRESSURE ALOFT AND AT THE
SURFACE WILL CAUSE WINDS TO DIE OFF QUICKLY THIS EVENING. ANY
RESTRICTIONS WILL BE QUICKLY ERASED BY STRONG JUNE SUNSHINE BY 13Z
FRIDAY.
WITH THE UPPER LEVEL RIDGE BREAKING DOWN AND MORE OF A ZONAL
WEATHER PATTERN...WEST TO EAST UPPER LEVEL FLOW...IN PLACE FRIDAY
AND HEADING INTO THE WEEKEND...WE CAN EXPECT INCREASED COVERAGE OF
SHOWER AND THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOONS
AND EVENINGS. UPPER LEVEL DISTURBANCES ORIGINATING OVER THE
NORTHERN CONUS WILL HAVE A BETTER OPPORTUNITY OF REACHING THE MID
ATLANTIC REGION. NOT CONFIDENT IN TIMING OF THESE FEATURES SO
THERE IS A CHANCE SHOWER ACTIVITY COULD OCCUR OUTSIDE OF THE
NORMAL DIURNAL CYCLE. WITH WESTERLY FLOW INCREASING ALOFT GREATEST
CONFIDENCE FOR FORMATION OF LOCAL TSTM ACTIVITY WILL BE OVER THE
MTNS DURING THE EARLY AND MID AFTERNOON PERIODS...THEN DRIFTING
EAST INTO THE FOOTHILLS AND PIEDMONT DURING THE LATE AFTERNOON AND
EVENING. LOCAL MVFR/POSSIBLY IFR CONDITIONS WILL BE ASSOCIATED
WITH THIS THUNDERSTORM ACTIVITY. FOR THE OVERNIGHT PERIODS...LIGHT
FOG LIKELY...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS.
A WEAK COOL FRONT IS EXPECTED TO PASS THROUGH THE AREA FROM THE
NORTH ON SUNDAY. THIS SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR
MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN
SHRA/TSTM ACTIVITY FOR MONDAY AND TUESDAY.
&&
.CLIMATE...
RECORD HIGHS...
JUNE 9
ROANOKE 98(1933)
LYNCHBURG 99(1933)
DANVILLE 98(2008)
BLUEFIELD 89(2008)
BLACKSBURG 92(1953)
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KM/PM
NEAR TERM...KM/KK
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KK/KM
CLIMATE...Hazardous weather outlook, Jun 9, 3:59 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT THU JUN 9 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-102000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 359 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG STORMS WILL DEVELOP THIS EVENING...WITH THE MAIN THREAT BEING LARGE HAIL. HOWEVER...SOME SLOW MOVING STORMS COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG STORMS POSSIBLE FRIDAY AFTERNOON WITH ISOLATED SEVERE WEATHER POSSIBLE. A GREATER COVERAGE OF STORMS IS ANTICIPATED SATURDAY WITH STRONG TO SEVERE STORMS POSSIBLE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. WATER PROBLEMS MAY DEVELOP WITH SLOW MOVING STORMS TRAINING OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 8:03 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 WSW MOUNTAIN LAKE 37.32N 80.63W
06/09/2011 E1.25 INCH GILES VA PUBLIC
AT 110 PEAK VIEW LANE ON EAST SIDE OF THE TOWN OF
PEMBROKE
&&
WERTLocal storm report, Jun 9, 8:14 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 6 S BURKES GARDEN 37.02N 81.35W
06/09/2011 BLAND VA TRAINED SPOTTER
CREEKS OUT OF THEIR BANKS AND WILLOW SPRINGS ROAD IN
CERES WASHED OUT DUE TO WATER FLOWING OVER IT.
0700 PM HAIL 6 S BURKES GARDEN 37.02N 81.35W
06/09/2011 M0.75 INCH BLAND VA TRAINED SPOTTER
HAIL OCCURRED ON WILLOW CREEK ROAD IN CERES.
&&
SKLocal storm report, Jun 9, 8:16 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 WSW FINCASTLE 37.47N 79.96W
06/09/2011 BOTETOURT VA PUBLIC
TREES DOWN
&&
WERTSpecial weather statement, Jun 9, 8:59 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT THU JUN 9 2011
VAZ018-100200-
CRAIG VA-
859 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CRAIG COUNTY...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW CASTLE...
MOVING EAST AT 5 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR NEW CASTLE AROUND 915 PM.
LAT...LON 3763 8003 3755 7997 3751 8001 3747 8003
3745 8025 3759 8027 3762 8021 3762 8017
3759 8014 3764 8007 3765 8003
JJSpecial weather statement, Jun 9, 9:06 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT THU JUN 9 2011
VAZ019-WVZ044-045-100200-
ALLEGHANY VA-GREENBRIER WV-MONROE WV-
906 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...GREENBRIER AND
MONROE COUNTIES...
AT 904 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF PAINT BANK...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ROARING MOUNTAIN SUMMIT AROUND 915 PM...
EARLEHURST AROUND 920 PM...ALLEGHANY AROUND 930 PM...JORDAN MINES
AROUND 940 PM AND CALLAGHAN AROUND 1000 PM.
LAT...LON 3795 8006 3795 8004 3777 7985 3772 7991
3762 8021 3763 8022 3760 8024 3757 8034
3769 8051 3796 8005
JJSpecial weather statement, Jun 9, 9:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT THU JUN 9 2011
VAZ034-100215-
BEDFORD VA-
911 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY...
AT 908 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MONTVALE...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR PEAKS OF OTTER RECREATION AREA AROUND 925
PM...PEAKS OF OTTER SUMMIT AROUND 930 PM...D-DAY MEMORIAL AROUND 950
PM...BEDFORD CITY AROUND 955 PM AND GOODE AROUND 1015 PM.
LAT...LON 3724 7932 3721 7935 3728 7977 3743 7975
3746 7971 3746 7963 3745 7963 3746 7961
3745 7959 3746 7958 3747 7930
JJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 46 min |
| Jun 9, 8:59 PM EDT | Special Weather Statement | RNK | Craig | 61 min |
| Jun 9, 9:06 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 54 min |
| Jun 9, 9:11 PM EDT | Special Weather Statement | RNK | Bedford | 64 min |
| Jun 9, 9:45 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jun 10, 2:39 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 51 min |
| Jun 10, 3:27 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, City of Lynchburg | 33 min |
| Jun 10, 4:11 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Franklin, City of Lynchburg | 34 min |
| Jun 10, 5:13 AM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg | 47 min |
| Jun 10, 6:05 AM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 55 min |
| Jun 10, 1:16 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 59 min |
| Jun 10, 2:13 PM EDT | Special Weather Statement | RNK | Pulaski | 32 min |
| Jun 10, 2:20 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Jun 10, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| Jun 10, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Covington | 54 min |
| Jun 10, 3:38 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jun 10, 4:06 PM EDT | Special Weather Statement | RNK | Pulaski | 39 min |
| Jun 10, 5:15 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 5:21 PM EDT | Special Weather Statement | RNK | City of Galax | 24 min |
| Jun 10, 5:30 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jun 10, 6:43 PM EDT | Flash Flood Warning | RNK | Carroll | 60 min |
| Jun 10, 6:50 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jun 10, 7:36 PM EDT | Special Weather Statement | RNK | City of Martinsville | 39 min |
| Jun 10, 7:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 68 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.